Journal of the Japanese Society of Intensive Care Medicine
Online ISSN : 1882-966X
Print ISSN : 1340-7988
ISSN-L : 1340-7988
Current issue
Displaying 1-9 of 9 articles from this issue
HIGHLIGHT IN THIS ISSUE
CASE REPORTS
  • Motoaki Ohnaka, Yukihiro Nishimoto, Masaki Tabuchi, Ai Nakamoto, Masa ...
    2024 Volume 31 Issue 1 Pages 5-8
    Published: January 01, 2024
    Released on J-STAGE: January 01, 2024
    JOURNAL FREE ACCESS

    Coronary artery aneurysms (CAAs) are relatively rare clinical entities that can result in a life-threatening acute myocardial infarction or cardiac tamponade. In this case report, we present the case of a 58-year-old man who was diagnosed and successfully treated for triple-vessel coronary artery disease and right CAAs found during the treatment of bacteremia caused by pyogenic arthritis of the knee joint. Anticoagulants and antiplatelet agents were initiated for coronary artery disease and atrial fibrillation. After pericardial effusion gradually increased, the patient developed cardiac tamponade with associated obstructive shock on the 17th day after admission and was transferred to our hospital.Emergent full sternotomy and pericardiotomy were performed, after which the initial central venous pressure of 30 mmHg decreased to 8 mmHg, and hemodynamics stabilized shortly after. A bleeding site was identified as a right CAA during the procedure and repaired. Coronary artery bypass grafting was performed under intra-aortic balloon pump support. Although trauma, myocardial infarction, cardiac rupture, and pericarditis are the most common causes of cardiac tamponade, CAA ruptures should also be included in the differential diagnosis. In case of CAAs in patients with bacteremia and pericardial effusion, surgical treatment should be considered as an additional strategy to avoid potentially fatal complications.

    Download PDF (1135K)
  • Atsushi Miyazaki, Taichi Nishimura, Nana Furushima, Shohei Makino, M ...
    2024 Volume 31 Issue 1 Pages 9-13
    Published: January 01, 2024
    Released on J-STAGE: January 01, 2024
    JOURNAL FREE ACCESS

    Patients with severe COVID-19 undergoing ventilatory management often require relatively large doses of intravenous sedatives to synchronize with ventilator and reduce respiratory workload, making sedation management difficult. Although there have been scattered reports of using inhaled volatile anesthetics in patients with COVID-19 overseas, there are still few reports of their use in Japan. Herein, we describe four cases of sedation with sevoflurane in patients with COVID-19. All patients in this report were started on sevoflurane because sedation could not be achieved with intravenous sedatives alone. Twenty-four hours after starting sevoflurane, the use of intravenous sedatives such as propofol and midazolam was decreased. However, there was no significant change in the degree of sedation in the patients before or after sevoflurane administration. Furthermore, there were no adverse events associated with sevoflurane administration during this observation period. Based on these cases, sevoflurane could be used in patients with COVID-19 receiving ventilatory management and may be an option for reducing intravenous sedation while maintaining sedation levels.

    Download PDF (256K)
BRIEF REPORTS
COMMITTEE REPORTS
feedback
Top